MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3+ R; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3+ R; KNEE FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0023R
Health Effect - Clinical Codes Pain (1994); Joint Swelling (2356)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 march 2019: lot 187175: 79 items manufactured and released on (b)(6) 2018.Expiration date: 2023-11-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
On (b)(6) 2019 we were informed about a patient who, 10 months after tka, came in with pain and swelling in the knee: x-rays show patella subluxation.The additional surgery has been performed on (b)(6) with patella resurfacing and medial patella-femoral ligament (mpfl) reconstruction.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director: 10 months after primary cemented ka-tka, secondary resurfacing of the patella was undertaken due to recurrent subluxation.This is not due to a device malfunction.No removal of the previously implanted devices was done.
 
Additional Manufacturer Narrative
Additional evaluation performed by mysolution department: we performed an analysis on the dataset that has been sent to us for this complaint (surgery not performed with the myknee technology).Please bear in mind this is just an approximate analysis because of the following non-conformities of the dataset: ankle series is missing: impossibility to precisely find the mechanical axis of the tibia, we had to use the most distal part of the knee scan to try to individuate a reasonable ml position of the ankle centre hip series is missing: impossibility to find the mechanical axis of the femur (neither an approximate one), we had to use the most distal part of the anatomical axis of the femur knee series has a wrong orientation, not being the truly axial: impossibility to precisely find the mechanical axis of the femur and the mechanical axis of the tibia knee series is derived: the pixel data do not necessarily reflect the original patient anatomy in a faithful way, there may be a scale factor here below you can read the values they requested us to measure (again, these values are just approximate since the dataset is not conforming): left side, rotation respect to a reasonable transepicondylar axis: +4.0° right side, rotation of the implanted femoral component respect to a reasonable transepicondylar axis: +6.0° right side, rotation of the implanted tibia component respect to the posterior walls of the tibia: the tibial component is internally rotated (= rotated towards the medial compartment) of 6° respect to a reasonable sagittal plane of the tibia.

Brand Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 3+ R
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8424798
Report Number3005180920-2019-00152
Device Sequence Number19395526
Product Code JWH
UDI-Device Identifier07630030862380
UDI-Public07630030862380
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2023
Device Catalogue Number02.12.0023R
Device Lot Number187175
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer02/14/2019
02/14/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/24/2019
05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight80